Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Nov 23, 2014, 1:20 PM PST for 4 counties in California. It took effect at Nov 24, 2014, 4:00 AM PST. It was in force for 53 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 23, 2014, 1:20 PM PST (21:20 UTC)
- In effect from
- Nov 24, 2014, 4:00 AM PST
- Expired
- Nov 26, 2014, 8:40 AM PST
- In force
- 53 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 7:10 PM PST | NON-TSTM WND GST 65 | 9 Ssw Julian, CA | MESONET STATION SILL HILL /SILSD/ |
| Nov 24, 9:00 PM PST | NON-TSTM WND GST 66 | 10 Ssw Julian, CA | MESONET STATION BOULDER CREEK /BOCSD/ |
| Nov 24, 11:10 PM PST | NON-TSTM WND GST 87 | 9 Ssw Julian, CA | MESONET STATION SILL HILL /SILSD/ |
| Nov 24, 11:20 PM PST | NON-TSTM WND GST 58 | 8 Ne Campo, CA | MESONET STATION CRESTWOOD /CWDSD/ |
| Nov 24, 11:30 PM PST | NON-TSTM WND GST 64 | 6 Nnw Pine Valley, CA | MESONET STATION LUCKY FIVE RANCH /LFRSD/ |
| Nov 25, 12:17 AM PST | NON-TSTM WND GST 78 | 9 Nne Ramona, CA | MESONET STATION BIG BLACK MOUNTAIN /HP016/ |
| Nov 25, 2:15 AM PST | NON-TSTM WND GST 59 | 7 E Jamul, CA | MESONET STATION LYONS PEAK /HP002/ |
| Nov 25, 3:52 AM PST | NON-TSTM WND GST 56 | 1 Ese Alpine, CA | MESONET STATION ALPINE /ANEC1/ |
| Nov 25, 4:00 AM PST | NON-TSTM WND GST 59 | 9 Sse Jamul, CA | MESONET STATION OTAY MOUNTAIN /OTMSD/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS86 KSGX 232120 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 120 PM PST SUN NOV 23 2014 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY MONDAY THROUGH WEDNESDAY FOR THE MOUNTAINS...VALLEYS...AND INLAND ORANGE COUNTY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTHEAST WINDS ALOFT WILL BRING PERIODS OF STRONG GUSTY SANTA ANA WINDS TO THE MOUNTAINS...COASTAL FOOTHILLS...AND INLAND VALLEYS MONDAY THROUGH WEDNESDAY. HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS EACH DAY WITH POOR OVERNIGHT RECOVERIES THROUGH THANKSGIVING. OFFSHORE WINDS WILL CONTINUE...BUT WEAKEN FOR THANKSGIVING DAY. CAZ242-248-250-255>258-241200- /O.UPG.KSGX.FW.A.0007.141124T1200Z-141125T2300Z/ /O.NEW.KSGX.FW.W.0008.141124T1200Z-141127T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 120 PM PST SUN NOV 23 2014 ...RED FLAG WARNING IN EFFECT FROM 4 AM MONDAY TO 6 PM PST WEDNESDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 6 PM PST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST TO EAST 15 TO 30 MPH...WITH GUSTS TO 45 MPH ON MONDAY. MONDAY NIGHT INTO TUESDAY...NORTHEAST TO EAST WINDS INCREASING TO 25 TO 35 MPH...WITH GUSTS TO 60 MPH AND LOCAL GUSTS OVER 80 MPH. WINDS WILL WEAKEN SLIGHTLY TUESDAY NIGHT INTO WEDNESDAY...WITH SUSTAINED EAST WINDS 20 TO 30 MPH AND LOCAL GUSTS TO 60 MPH. * RELATIVE HUMIDITIES...LOWEST DAYTIME AROUND 5 PERCENT WITH POOR OVERNIGHT RECOVERY. * TIMING...MONDAY MORNING THROUGH WEDNESDAY EVENING. STRONGEST WINDS IN THE MORNINGS...WITH WINDS PEAKING TUESDAY. * OUTLOOK...LOW HUMIDITIES WILL CONTINUE THROUGH THANKSGIVING...WITH LOCALLY GUSTY EAST WINDS IN THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANDIEGO BA/PALMER
7 follow-up statements
871 WWUS86 KSGX 241210 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 410 AM PST MON NOV 24 2014 ...RED FLAG WARNING FOR STRONG GUSTY SANTA ANA WINDS AND LOW HUMIDITIES THROUGH WEDNESDAY FOR THE MOUNTAINS...VALLEYS...AND INLAND ORANGE COUNTY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTH WINDS ALOFT WILL BRING PERIODS OF STRONG GUSTY SANTA ANA WINDS TO THE MOUNTAINS...COASTAL FOOTHILLS...AND INLAND VALLEYS THROUGH WEDNESDAY WITH STRONGEST WINDS FOR LATE TONIGHT INTO TUESDAY MORNING. LOWEST DAYTIME HUMIDITIES WILL FALL BELOW 10 PERCENT WITH POOR OVERNIGHT RECOVERY. WEAKER NORTHEAST TO EAST WINDS WITH LOW HUMIDITIES WILL CONTINUE INTO THANKSGIVING DAY. CAZ242-248-250-255>258-242230- /O.CON.KSGX.FW.W.0008.000000T0000Z-141127T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 410 AM PST MON NOV 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS 45 MPH. GUSTS TO 60 MPH FOR LATE TONIGHT INTO TUESDAY MORNING. * RELATIVE HUMIDITIES...LOWEST DAYTIME AROUND 5 PERCENT WITH POOR OVERNIGHT RECOVERY. * TIMING...STRONGEST WINDS IN THE MORNINGS...WITH STRONGEST WINDS LATE TONIGHT INTO TUESDAY MORNING. * OUTLOOK...LOW HUMIDITIES WILL CONTINUE THROUGH THANKSGIVING... WITH LOCALLY GUSTY EAST WINDS IN THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANDIEGO FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
832 WWUS86 KSGX 242238 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 238 PM PST MON NOV 24 2014 ...RED FLAG WARNING FOR STRONG GUSTY SANTA ANA WINDS AND LOW HUMIDITIES THROUGH WEDNESDAY FOR THE MOUNTAINS...VALLEYS...AND INLAND ORANGE COUNTY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTH WINDS ALOFT WILL BRING PERIODS OF STRONG GUSTY SANTA ANA WINDS TO THE MOUNTAINS...COASTAL FOOTHILLS...AND INLAND VALLEYS THROUGH WEDNESDAY WITH STRONGEST WINDS FOR LATE TONIGHT INTO TUESDAY MORNING. LOWEST DAYTIME HUMIDITIES WILL FALL BELOW 10 PERCENT WITH POOR OVERNIGHT RECOVERY. WEAKER NORTHEAST TO EAST WINDS WITH LOW HUMIDITIES WILL CONTINUE INTO THANKSGIVING DAY. CAZ242-248-250-255>258-251200- /O.CON.KSGX.FW.W.0008.000000T0000Z-141127T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 238 PM PST MON NOV 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS TO 60 MPH. HIGHEST WIND GUSTS WILL BE BELOW THE BANNING PASS AND ALONG THE COASTAL SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. * RELATIVE HUMIDITIES...LOWEST DAYTIME HUMIDITY AROUND 5 PERCENT WITH POOR OVERNIGHT RECOVERY. * TIMING...WINDS HIGHEST IN THE MORNINGS...WITH STRONGEST WINDS LATE TONIGHT INTO TUESDAY MORNING. * OUTLOOK...LOW HUMIDITIES WILL CONTINUE THROUGH THANKSGIVING... WITH LOCALLY GUSTY EAST WINDS IN THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TS HTTP://WEATHER.GOV/SANDIEGO
485 WWUS86 KSGX 251031 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 231 AM PST TUE NOV 25 2014 ...RED FLAG WARNING FOR STRONG GUSTY SANTA ANA WINDS AND LOW HUMIDITIES THROUGH WEDNESDAY FOR THE MOUNTAINS...VALLEYS...AND INLAND ORANGE COUNTY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTHEAST WINDS ALOFT WILL BRING PERIODS OF GUSTY SANTA ANA WINDS TO THE MOUNTAINS...COASTAL FOOTHILLS...AND INLAND VALLEYS THROUGH WEDNESDAY WITH STRONGEST WINDS THROUGH EARLY THIS MORNING. LOWEST DAYTIME HUMIDITIES WILL FALL BELOW 10 PERCENT WITH POOR OVERNIGHT RECOVERY. WEAKER NORTHEAST TO EAST WINDS WITH LOW HUMIDITIES WILL CONTINUE INTO THANKSGIVING DAY. CAZ242-248-250-255>258-252245- /O.CON.KSGX.FW.W.0008.000000T0000Z-141127T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 231 AM PST TUE NOV 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY. * WINDS THROUGH THIS MORNING...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH. * WINDS FOR THIS AFTERNOON THROUGH WEDNESDAY...EAST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITIES...LOWEST DAYTIME HUMIDITY AROUND 5 PERCENT WITH POOR OVERNIGHT RECOVERY. * TIMING...STRONGEST WINDS EARLY THIS MORNING...THEN AGAIN LATE TONIGHT INTO WEDNESDAY MORNING. * OUTLOOK...LOW HUMIDITIES WILL CONTINUE THROUGH THANKSGIVING... WITH LOCALLY GUSTY EAST WINDS IN THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANDIEGO 17
906 WWUS86 KSGX 252028 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1228 PM PST TUE NOV 25 2014 ...RED FLAG WARNING FOR STRONG GUSTY SANTA ANA WINDS AND LOW HUMIDITIES THROUGH WEDNESDAY FOR THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND VALLEYS... ...RED FLAG WARNING CANCELLED FOR INLAND ORANGE COUNTY...THE SANTA ANA MOUNTAINS AND FOOTHILLS...AND THE SAN BERNARDINO COUNTY MOUNTAINS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTHEAST WINDS ALOFT WILL BRING PERIODS OF GUSTY SANTA ANA WINDS TO THE MOUNTAINS...COASTAL FOOTHILLS...AND INLAND VALLEYS OF SAN DIEGO AND RIVERSIDE COUNTIES THROUGH WEDNESDAY WITH STRONGEST WINDS TONIGHT THROUGH WEDNESDAY MORNING. LOWEST DAYTIME HUMIDITIES WILL FALL BELOW 10 PERCENT WITH POOR OVERNIGHT RECOVERY. WEAKER NORTHEAST TO EAST WINDS WITH LOW HUMIDITIES WILL CONTINUE INTO THANKSGIVING DAY. CAZ242-255-257-252130- /O.CAN.KSGX.FW.W.0008.000000T0000Z-141127T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 1228 PM PST TUE NOV 25 2014 ...RED FLAG WARNING IS CANCELLED FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO WEAKEN TODAY...AND ALTHOUGH THEY WILL BECOME A LITTLE BREEZIER TONIGHT INTO WEDNESDAY MORNING...RED FLAG CRITERIA IS VERY UNLIKELY TO BE MET. THUS...THE RED FLAG WARNING IS CANCELLED. $$ CAZ248-250-256-258-260600- /O.CON.KSGX.FW.W.0008.000000T0000Z-141127T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 1228 PM PST TUE NOV 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY. * WINDS...EAST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITIES...LOWEST DAYTIME HUMIDITY AROUND 5 PERCENT WITH POOR OVERNIGHT RECOVERY. * TIMING...STRONGEST WINDS LATE TONIGHT INTO WEDNESDAY MORNING. * OUTLOOK...LOW HUMIDITIES WILL CONTINUE THROUGH THANKSGIVING... WITH LOCALLY GUSTY EAST WINDS IN THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANDIEGO HARRISON
702 WWUS86 KSGX 260506 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 906 PM PST TUE NOV 25 2014 ...RED FLAG WARNING FOR GUSTY SANTA ANA WINDS AND LOW HUMIDITIES THROUGH WEDNESDAY FOR THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND VALLEYS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTHEAST WINDS ALOFT WILL BRING PERIODS OF GUSTY SANTA ANA WINDS TO THE MOUNTAINS...COASTAL FOOTHILLS...AND INLAND VALLEYS OF SAN DIEGO AND RIVERSIDE COUNTIES THROUGH WEDNESDAY. THE WINDS WILL INCREASE TONIGHT AND PEAK MIDDAY WEDNESDAY BEFORE DECREASING WEDNESDAY AFTERNOON. LOWEST DAYTIME HUMIDITIES WILL FALL BELOW 10 PERCENT WITH POOR OVERNIGHT RECOVERY. WEAKER NORTHEAST TO EAST WINDS WITH LOW HUMIDITIES WILL CONTINUE INTO THANKSGIVING DAY. CAZ248-250-256-258-261400- /O.CON.KSGX.FW.W.0008.000000T0000Z-141127T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 906 PM PST TUE NOV 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY. * WINDS...NORTHEAST 5 TO 15 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITIES...LOWEST DAYTIME HUMIDITY AROUND 5 PERCENT WITH POOR OVERNIGHT RECOVERY. * TIMING...STRONGEST WINDS LATE TONIGHT INTO WEDNESDAY MORNING. * OUTLOOK...LOW HUMIDITIES WILL CONTINUE THROUGH THANKSGIVING... WITH LOCALLY GUSTY EAST WINDS IN THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MOEDE
601 WWUS86 KSGX 261110 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 310 AM PST WED NOV 26 2014 ...RED FLAG WARNING FOR GUSTY SANTA ANA WINDS AND LOW HUMIDITIES THROUGH THIS AFTERNOON FOR THE MOUNTAINS AND INLAND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES... .SURFACE HIGH PRESSURE CONTINUES TO WEAKEN...BUT SHOULD BE SUFFICIENT TO CONTINUE LOCALLY GUSTY EAST TO NORTHEAST WINDS AND LOW HUMIDITIES FOR THE COASTAL SLOPES OF THE MOUNTAINS INTO THE FAR INLAND VALLEYS IN RIVERSIDE AND SAN DIEGO COUNTIES. WEAKER WINDS WITH A SLIGHT RECOVERY IN HUMIDITIES WILL CONTINUE INTO THANKSGIVING DAY. CAZ248-250-256-258-262230- /O.CON.KSGX.FW.W.0008.000000T0000Z-141127T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 310 AM PST WED NOV 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITIES...LOWEST DAYTIME HUMIDITY OF 5 TO 10 PERCENT. * TIMING...STRONGEST WINDS CONTINUING PAST SUNRISE...THEN DECREASING DURING THE MORNING INTO THE AFTERNOON. * OUTLOOK...WEAKER OFFSHORE WINDS WILL CONTINUE INTO THANKSGIVING DAY WITH A SLIGHT RECOVERY IN HUMIDITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANDIEGO 17
265 WWUS86 KSGX 261640 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 840 AM PST WED NOV 26 2014 CAZ248-250-256-258-261745- /O.CAN.KSGX.FW.W.0008.000000T0000Z-141127T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 840 AM PST WED NOV 26 2014 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED FLAG WARNING. WINDS ARE ONLY GUSTING 20 TO 30 MPH THIS MORNING IN THE MOUNTAINS AND COASTAL FOOTHILLS...AND WINDS ARE EXPECTED TO WEAKEN FURTHER THROUGH THE DAY. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. HOWEVER...RELATIVE HUMIDITY WILL CONTINUE TO BE VERY LOW TODAY AND INTO TOMORROW...WITH POOR OVERNIGHT RECOVERIES. THIS WILL RESULT IN CONTINUED ELEVATED FIRE WEATHER CONDITIONS. $$ HTTP://WEATHER.GOV/SANDIEGO HARRISON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 23, 10:45 AM PST, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 23, 10:45 AM PST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1045 AM PST SUN NOV 23 2014
.SYNOPSIS...
WINDS OVER THE REGION SHIFTED FROM ONSHORE TO OFFSHORE
OVERNIGHT...WITH STRONGEST WINDS FOR TODAY EXPECTED OVER SAN
BERNARDINO AND ORANGE COUNTIES. OFFSHORE FLOW WILL CONTINUE THROUGH
THURSDAY...WITH A FULL FLEDGED SANTA ANA EVENT EXPECTED FOR TUESDAY
AND WEDNESDAY. LOW RH VALUES AND HIGH TEMPERATURES 5-15 DEGREES
ABOVE AVERAGE ARE EXPECTED MONDAY THROUGH THURSDAY. WINDS WILL TURN
ONSHORE BY FRIDAY...USHERING IN COOLER WEATHER FOR NEXT WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SOUTHERN CALIFORNIA FINDS ITSELF CAUGHT BETWEEN A RIDGE OFF THE WEST
COAST AND A BROAD TROUGH OVER THE CENTER PART OF THE COUNTRY THIS
MORNING. IN THE WAKE OF A SHORTWAVE THAT MOVED RAPIDLY THROUGH THE
CENTRAL ROCKIES OVERNIGHT...AN AREA OF HIGH PRESSURE IS BUILDING
OVER NV. IN RESPONSE...LOCAL PRESSURE GRADIENTS TURNED RAPIDLY
OFFSHORE OVERNIGHT...WITH SAN-TPH CURRENTLY AT -6.6 MB. A CHANGE OF
-14.1 MB FROM THE +7.5 MB AT 3 PM YESTERDAY. IN CONTRAST WEST-EAST
GRADIENTS REMAIN NEUTRAL TO WEAKLY ONSHORE...WITH SAN-NYL AT +0.5.
THESE GRADIENT SHIFTS...ALONG WITH THE NNW WINDS IN THE LOW TO
MID-LEVELS INDICATED BY THE 12 NKX SOUNDING...ARE RESULTING IN
MODERATE TO LOCALLY STRONG N-NE WINDS OVER PORTIONS ORANGE AND SAN
BERNARDINO COUNTIES. OUTSIDE OF THE WINDS...THE WEATHER IS BENIGN
THIS MORNING...WITH ONLY A FEW HIGH CLOUDS PROPAGATING OVER THE
REGION FROM THE NW.
TODAY AND TONIGHT...HIGH PRESSURE OVER NV WILL BUILD TO THE SE AND
WEAKEN...THIS WILL CONTINUE TO FORCE NE WINDS FOR THE USUAL PLACES
IN ORANGE...SAN BERNARDINO...AND RIVERSIDE COUNTIES. GRADIENTS IN
SAN DIEGO COUNTY SHOULD ALSO COME AROUND AND TURN OFFSHORE BY THIS
AFTERNOON...BRINGING WEAK OFFSHORE FLOW TO MOUNTAIN AND VALLEY
LOCATIONS. WITH THE SHIFT TO OFFSHORE FLOW....HIGHS FOR THE UPPER
DESERTS AND MOUNTAINS WILL BE 5-10 DEGREES LOWER THAN
YESTERDAY...WHILE AREAS WEST OF THE MOUNTAINS WILL SEE A BUMP UP OF
3-5 DEGREES. TEMPERATURES WILL COOL QUICKLY THIS EVENING...WITH A
DRY AIRMASS IN PLACE AND LIGHT TO MODERATE E TO NE FLOW.
MONDAY INTO THURSDAY...OFFSHORE FLOW WILL REMAIN IN PLACE THROUGH
THIS TIME PERIOD...BRINGING PERIODS OF STRONG SANTA ANA WINDS AND
INCREASING HIGH TEMPERATURES TO 10-15 DEGREES ABOVE SEASONAL
AVERAGES WEST OF THE MOUNTAINS. THE DAY OF GREATEST CONCERN REMAINS
TUESDAY...AS THE HIGH CURRENTLY OVER NV SHIFTS SE OVER AZ AND IS
REINFORCED BY A SHORTWAVE DIVING DOWN THE SPINE OF THE ROCKIES. THIS
SURFACE HIGH POSITION WILL PROMOTE AN INTENSE EASTERLY SURFACE
GRADIENT...FORCING STRONG E-ENE WINDS. FREQUENT WIND GUSTS TO 50 MPH
WITH LOCAL GUST OF +80 ARE LIKELY ON TUESDAY FOR THE WINDY CORRIDORS
OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND VALLEYS. SANTA
ANA WINDS WILL WEAKEN SLIGHTLY FOR WEDNESDAY...AND BECOME WEAK TO
MODERATE BY THURSDAY.
AS IS TYPICAL WITH THESE EVENTS...TEMPERATURES WILL BE ON THE RISE
WEST OF THE MOUNTAINS. UPPER 70S TO LOW 80S WILL PREVAIL ON MONDAY
AND TUESDAY. BY WEDNESDAY AND THURSDAY...THE RIDGE OFF THE COAST
WILL SHIFT INLAND INCREASING 500 MB HEIGHTS TO NEAR 589 MB AND
BUMPING HIGH TEMPERATURES WEST OF THE MOUNTAINS INTO THE LOW TO MID
80S. OUR REGION WILL LIKELY SEE THE WARMEST TEMPERATURES IN THE
CONUS FOR THANKSGIVING DAY.
FRIDAY AND THE WEEKEND...THE GFS AND ECMWF ARE IN GOOD AGREEMENT
THAT THE RIDGE ALONG THE WEST COAST WILL FLATTEN IN RESPONSE TO A
SHORTWAVE MOVING ONSHORE IN THE PACIFIC NORTHWEST. THIS...ALONG WITH
A TRANSITION TO ONSHORE FLOW ON FRIDAY...WILL BRING COOLER
TEMPERATURES AND A RETURN OF THE MARNE LAYER ALONG THE COAST.
&&
.AVIATION...
231616Z...AREAS OF N TO NE WINDS 20-35 KT WITH GUSTS 40-55 KT OVER
MOUNTAIN RIDGES...THROUGH AND BELOW CANYONS/PASSES...ALONG THE
COASTAL SLOPES AND INTO THE COASTAL FOOTHILLS WILL RESULT IN STG-SVR
UP/DOWNDRAFTS...POSSIBLE ROTORS AND LLWS WHERE WINDS TO NOT SURFACE
SW AND W OF THE MOUNTAINS...WITH WINDS STRONGEST IN THE NORTHERN
AREAS. STRONG NE SURFACE WINDS WILL PERSIST AT KONT THIS MORNING
BEFORE WEAKENING IN THE LATE AFTERNOON AND EVENING. STRONG NE
SURFACE WINDS SHOULD ALSO OCCUR AT KSNA...LIKELY STARTING BY 1800
UTC...AND CONTINUING THROUGH THE EARLY AFTERNOON BEFORE WEAKENING IN
THE LATE AFTERNOON. SURFACE WINDS AND LLWS SHOULD NOT BE AN ISSUE AT
KSAN AND KCRQ.
ALSO...N TO NE WINDS 20-35 KT WITH GUSTS 45-55 KT OVER THE LITTLE
SAN BERNARDINO MOUNTAINS MAY LOCALLY SURFACE IN THE COACHELLA VALLEY
AND BRING SOME LLWS TO SPOTS WHERE THE WINDS DO NOT SURFACE. BLOWING
DUST MAY REDUCE VIS BELOW 3 SM AT TIMES IN THE DESERTS THROUGH THIS
AFTERNOON. MODERATE CONFIDENCE IN KPSP AND KTRM EXPERIENCING SOME
STRONG N WINDS AND LLWS AT TIMES THROUGH 24/0000 UTC.
OTHERWISE...FEW-SCT CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH MONDAY MORNING.
&&
.MARINE...
816 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH MONDAY
NIGHT.
ON TUESDAY...LOCALIZED EAST TO EAST-NORTHEAST WIND GUSTS MAY REACH
20-25 KNOTS OVER THE COASTAL WATERS. CONFIDENCE IN WINDS THIS STRONG
OCCURRING OVER THE WATERS ON TUESDAY IS LOW TO MODERATE AT THIS
TIME. WINDS WILL BEGIN TO WEAKEN LATE TUESDAY AFTERNOON. THEN...NO
HAZARDOUS MARINE WEATHER FOR TUESDAY NIGHT THROUGH THURSDAY.
&&
.FIRE WEATHER...
FIRE WEATHER WATCH REMAINS IN EFFECT FOR STRONG GUSTY SANTA ANA
WINDS AND HUMIDITIES FOR MONDAY THROUGH TUESDAY FOR THE
MOUNTAINS...VALLEYS...AND INLAND ORANGE COUNTY.
MODERATE TO LOCALLY STRONG SANTA ANA WINDS WILL CONTINUE THROUGH
THIS AFTERNOON...WITH STRONGEST NORTHEAST WINDS OCCURRING BELOW THE
CAJON PASS AND IN THE SANTA MOUNTAINS AND FOOTHILLS. ALTHOUGH THESE
WINDS WILL DIMINISH SOMEWHAT FOR LATE THIS AFTERNOON...GUSTS TO 45
MPH WILL STILL BE POSSIBLE IN THE WIND PRONE AREAS THROUGH MONDAY.
THESE SANTA ANA WINDS WILL THEN STRENGTHEN AGAIN FOR LATE MONDAY
INTO TUESDAY...AND SPREAD SOUTHWARD INTO THE MOUNTAINS AND VALLEYS
OF RIVERSIDE AND SAN DIEGO COUNTIES. ALTHOUGH HUMIDITIES WILL FALL
TODAY INTO THE 10 TO 20 PERCENT RANGE...WITH THE LOWEST DAYTIME
HUMIDITY VALUES WILL OCCUR ON MONDAY THROUGH WEDNESDAY...WITH
WIDESPREAD POOR OVERNIGHT RECOVERY DEVELOPING. GUSTY SANTA ANA
WINDS WILL LIKELY CONTINUE THROUGH WEDNESDAY...FAVORING THE EASTERN
SLOPES OF RIVERSIDE AND SAN DIEGO COUNTIES. WINDS WILL CONTINUE TO
DECREASE ON THANKSGIVING...WITH A SLIGHT RECOVERY IN HUMIDITIES
POSSIBLE.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 4 PM MONDAY TO NOON PST WEDNESDAY FOR THE
RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS...
SAN DIEGO COUNTY VALLEYS.
FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON
FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE
SAN BERNARDINO NATIONAL FOREST...SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO
COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT
COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL
FOREST...SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
DISTRICTS OF THE CLEVELAND NATIONAL FOREST...SANTA ANA
MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
CLEVELAND NATIONAL FOREST.
HIGH WIND WARNING UNTIL NOON PST WEDNESDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SANTA ANA MOUNTAINS AND FOOTHILLS.
HIGH WIND WARNING UNTIL 6 PM PST THIS EVENING FOR THE COACHELLA
VALLEY.
PZ...NONE.
&&
PUBLIC...BA
AVIATION/MARINE...HARRISON
FIRE WEATHER...PALMERIn the hours before
Local storm report, Nov 23, 9:54 AM PST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
954 AM PST SUN NOV 23 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM NON-TSTM WND GST 8 N PORTOLA HILLS 33.80N 117.62W
11/23/2014 M68 MPH ORANGE CA MESONET
MESONET STATION PLEASANTS PEAK /EW3131/
0851 AM NON-TSTM WND GST 6 ENE TUSTIN FOOTHILLS 33.81N 117.71W
11/23/2014 M64 MPH ORANGE CA MESONET
MESONET STATION FREMONT CANYON /FRCC1/
0950 PM NON-TSTM WND GST 7 ENE CABAZON 33.95N 116.66W
11/22/2014 M63 MPH RIVERSIDE CA MESONET
MESONET STATION WHITEWATER RAWS /WWAC1/
1007 PM NON-TSTM WND GST 13 E YUCAIPA 34.04N 116.81W
11/22/2014 M59 MPH SAN BERNARDINO CA MESONET
MESONET STATION SNOW PEAK /EW5008/
0659 PM NON-TSTM WND GST 11 S CORONA 33.71N 117.53W
11/22/2014 M54 MPH RIVERSIDE CA MESONET
MESONET STATION SANTIAGO PEAK /EW3128/
0807 AM NON-TSTM WND GST 2 E ONTARIO 34.05N 117.58W
11/23/2014 M52 MPH SAN BERNARDINO CA ASOS
ASOS STATION ONTARIO AIRPORT /ONT/
0235 PM NON-TSTM WND GST 1 NW GEORGE AFB 34.60N 117.38W
11/22/2014 M40 MPH SAN BERNARDINO CA AWOS
AWOS STATION VICTORVILLE AIRPORT /VCV/
0906 AM NON-TSTM WND DMG 1 WNW REDLANDS 34.06N 117.18W
11/23/2014 SAN BERNARDINO CA LAW ENFORCEMENT
REDLANDS POLICE DEPARTMENT REPORTS LARGE
TREE DOWN BLOCKING WEST-BOUND TRAFFIC AT
ORANGE STREET/PEARL AVENUE.
&&
NWS SAN DIEGO CAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 7:24 PM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 9 hr |
| Nov 23, 4:00 AM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 53 hr |
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.